Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 1219  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3677    
    Printed195    
    Emailed6    
    PDF Downloaded149    
    Comments [Add]    
    Cited by others 4    

Recommend this journal


 

 ADR REPORT
Year : 2010  |  Volume : 56  |  Issue : 1  |  Page : 44-45

Interaction between voriconazole and glimepiride


Department of Clinical Pharmacology, Nizam's Institute of Medical Sciences, Hyderabad-500 082, India

Correspondence Address:
J C Shobha
Department of Clinical Pharmacology, Nizam's Institute of Medical Sciences, Hyderabad-500 082
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.62422

Rights and Permissions

Voriconazole, a triazole antifungal, is gaining popularity in the treatment of invasive fungal infections, mostly in the immuno-compromised patients. Voriconazole, a CYP2C9 inhibitor, has many potential drug interactions. Its interactions are both due to its pharmacokinetic properties and the genetic polymorphism of CYP2C9 enzymes. Here is a case report of one such drug-drug interaction between voriconazole and glimepiride, an oral hypoglycemic agent, which led to prolonged and persistent hypoglycemia for 48 h. It was diagnosed by the temporal association of the occurrence of symptoms with voriconazole intake. The patient stabilized on withdrawal of the responsible drugs. Due to the high incidence of co-prescribing voriconazole with other drugs, caution has to be exercised while prescribing it. Clinicians' awareness, a high index of suspicion and constant monitoring for adverse drug reactions, expected or unexpected drug interactions has to be emphasized, even if the co-prescribed drugs are in normal therapeutic doses.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow